... some serious shoulder surgeries about 2 years ago. I gradually took my pain medicine more and more. Now I take 6 maybe 8, of 10/325 oxycodone a day. If I run out between prescriptions I call my doctor and get more. Its easy since i have other medical reasons to require more surgery. I'm positive I don't need the amount I'm taking every day. If I have to go 1 or 2 days without, I feel absolutely terrible. I want to stop but the fear of my family finding out horrifies me. I want to get an idea how bad it will be and how long it will last based on my usage. Will I be able to do it alone?Also, is it dangerous if I stop without telling anybody?
2 Jun 2012
It's not true that nobody knows, because you know. Best way to deal with this is to tell your husband AND your DR you want to get into recovery, and that he needs to get into Al Anon, so he can have some support in how to best help you. Being in recovery will help you get through this, and your Dr can help you with it medically.
Forget the fear and forget thinking you can just stop, let alone just stop without anyone finding out. It's the secrets and the fear that are worse than the substance in your body. Hope this helps.
3 Jun 2012
That was good balbanese, but I think she was asking in a round about way if she could slowly taper off what she is taking. I agree she should talk to her doc, maybe her hubby, definitely not the kids unless they are grown. They wouldn't understand. But, she can get off. That's what's important. I had major shoulder surgery, after post op period and PT, didn't need meds for my shoulder anymore ... just the rest of me as I hurt my back more falling down those stairs.
Since you are the one making the decision to tone down on the meds, I believe you can, little by little. Get off and then assess your pain.
Best of luck in your quest.
3 Jun 2012
A lot of what gives this addiction power over you is the secrecy. Once we get things out in the open, we find that the world doesn't end, and then recovery begins. I know I've found a lot of help in an 12-step group and suggest you seek one out. The people there understand what you are going through and can help. Most of all though: Tell your husband. Get this out in the open so you aren't dealing with it alone. See - you told all of us and the roof didn't fall in, did it? No - you're a human being and we ALL are far from perfect! - ElizaJane
3 Jun 2012
Everyone who would take that daily for two yrs would experience withdrawal. Your body is dependent on it. I wouldn't jump to conclusions and say you are an addict. I know plenty. I sometimes notice I am taking 'more than I NEED', but i am def not an addict. If you are hurtn at a 5 and the meds there, why not make pain a 3? That's how id think and id take more. That's human nature, not addiction. I know I could tough it out, but why if its there? Just cut back slowly and prepare yourself mentally. Personally, I wasn't as used to the pain as I was b4 so it was a lil shock and getting used to. Don't freak out and assume you are an addict bc of others or gossip you hear. There are signs you can look up online to see if you fit the description. Either way, just start cutting back a dose a day for a week or so and limit yourself. Worked for me and I hope it does same for you.
I don't advise telling your Dr until you are sure you are an addict and have a problem to where you need help. You will get red flagged as an addict and may be harder in future to get pain relief because Drs Will see red flag. Good luck!
3 Jun 2012
Let's say you just stop. You were asking if you could do that and would anybody know. It would be fair to say that EVERYBODY will know because you will get really sick and go into withdrawal. They might know what is up but you sure will and they need to know in case something happens to you. So, do not stop without talking with your doctor. Let him guide you in the tapering process.
Also, I wasn't sure if that was your question OR if you wanted to get down to a more manageable dose and not just take them as you feel like taking them. I will say you are getting up there with the acetaminophen part of your meds. Keeping your dose up that high will adversely affect your liver.
I am surprised that your doctor will give you more medication even though you have other issues. For some of us... asking the doctor for more before we run out means we might end up taking a surprise drug test. I am surprised you are able to get by without popping up on the radar. It is going to get to the point where doctors are going to have to cut back on what they can prescribe and for whom they can prescribe. That issue is already causing controversy in several states. Virginia is a big one and I believe Illinois is as well (somebody will correct me on this).
So what is it that you REALLY want to do??? Do you want to come off altogether or get back to a more responsible dose for the management of pain?
I look forward to hearing more from you on this one... in the meantime, take care of yourself and stop the insanity before you end up not being able to get medication from this doctor.
I pray you decide to take better care of yourself and find additional ways to cope with your issues. Can you do hydrotherapy or aquatherapy??? Are you in physical therapy??? Just thinking out loud here.
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My employer is now requiring testing and I am worried. Normally I only take those 2 meds, lately though paid so severe if taking dirt would help I ...
2 answers • 3 Jul 2010
Im 20 years old.I suffer from uncontrollable migraines,joint pain,back pain,an my neurologist believes i may have Multiple Sclerosis but im still ...
3 answers • 23 Mar 2011
I want to stop taking oxycodone, but I dont know how. I am affraid to tell my Dr. that I am running out a week before because I need this drug in ...
2 answers • 2 Jul 2011
my husband is addicted to oxycodone. it was originally perscribed by his dr but over the course of 2 years on it, as it began to work less for him, ...
2 answers • 2 Aug 2011
In March of this year I had Mesentaric Artery Bypass on my stomach I have been in terrible pain My Doctor put me on 15mg of oxycodone every 3 to 4 ...
5 answers • 30 Oct 2011